I am 3 months post-op & have had some setbacks. I have a ball under my tip/Medpor graft & on my dorsum due to a bump 6 weeks ago; it's stayed/swells up when the nose does. Surgeon said the risks of kenalog (esp. w/ my implant) make it worthless to me. The implant is intact, no infection;can I take a low dose (4 mg/day) of prednisone spread out over a week or so instead of a full dose pack to head off swelling?I know it will take 6 months to see the "new" nose, but I would like a good outcome.
My Doctor Says Kenalog Injections Are Risky but I Suspect Excess Scar Tissue Forming Around an Implant; Can Prednisone Help?
Doctor Answers (1)
Swelling after nasal implant
You have had a rhinoplasty with Medpor implant - then a bump that caused swelling.
Your surgeon is 100% correct. No steroids! Steroids cause many problems.
- injected into the swelling, they can cause infection and loss of the implant,
- taken by mouth, they also increase infection and swelling returns steroids stop.
- Swelling after rhinoplasty is a natural process that cannot be hurried.
- Your surgeon is wise. Take his/her advice.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.